A note on the optimal labelling of quadtree nodes

Hunter, Andrew and Willis, P. J. (1990) A note on the optimal labelling of quadtree nodes. The Computer Journal, 33 (5). pp. 398-401. ISSN 0010-4620

Full text not available from this repository.

Official URL: http://dx.doi.org/10.1093/comjnl/33.5.398

Abstract

Methods of labelling quadtree nodes by extended quaternary numbers are discussed. It is shown that a fixed bit-length technique requires only 2n+1 bits to represent any node in a depth n quadtree. A technique using exactly that number of bits is described. A more useful extension, requiring 2n+2 bits, is compared with the best technique previously published, which typically requires 2n+4 bits.

Item Type:Article
Additional Information:Methods of labelling quadtree nodes by extended quaternary numbers are discussed. It is shown that a fixed bit-length technique requires only 2n+1 bits to represent any node in a depth n quadtree. A technique using exactly that number of bits is described. A more useful extension, requiring 2n+2 bits, is compared with the best technique previously published, which typically requires 2n+4 bits.
Keywords:optimal labelling, quadtree nodes, extended quaternary
Subjects:G Mathematical and Computer Sciences > G400 Computer Science
Divisions:College of Science > School of Computer Science
ID Code:2786
Deposited By: Rosaline Smith
Deposited On:14 Jul 2010 13:00
Last Modified:18 Jul 2011 16:27

Repository Staff Only: item control page